i went to my pm appt yesterday .And i ask my dr if he could give me somthing for tension headaches he said there wasn't anything and he said i was already max out of pain meds.I am on 8 narco 10 mg tabs a day. I read everyones postes and i know there is other meds,I am still in pain. So now i am really worried because what happens when my pain gets soo bad i can't handle it .he says that i am max out. I don't have insurance so i have limited choices . Any ways i am really down and out now ,i could use some advice from my friends .Thanks guy for always beening here for me. kelsey
I'm so sorry you are still having this much pain. I know that some of the opiate/narcotic pain medications can cause "rebound" headaches. Is it possible that you are getting these instead of tension headaches? Either way, a bad headache is a bad headache and isn't pleasant to deal with.
There are many non-narcotic pain meds out there that might be able to be used. I don't know what can and can't be taken with Norco, but can you talk with your pm doctor about something non-narcotic to take with the Norco when you get a headache? There are very few things that help my migraines, but one thing I've found is Toradol. It's not something that can be taken daily for long term, but for use to get rid of the headaches, it may work for you. It's worth asking him about it.
Hopefully someone here will be able to help you. Like I said, I've had no experience with Norco, so I'm just not able to give better advice. Keep checking back, someone is bound to have some better info!
thanks for the advices
Yes, i am sure that my headaches are tension headaches,i have had them for sometime,they come and go and i have never been treated by a dr for them though. I had them even before i was on pain meds. My main reason i am seeing a pm dr is i have major cervical spinal stensois and many hern disc. I am not sure my dr will give me anything since i ask him and he said there was nothing he could give me,which i know is not true.I have taken advil,aleve ,ect. Nothing has help.I think when i go back to the dr i will ask about the meds your guys listed all he can do is say no. If anyone has any other suggestion i need them all.Thanks alot. Kelsey
so sorry kelsy that you are having to deal with horrid head pain on top of what you already are.pain in the head just really sucks like no other type of pain.i didn't realize just how bad things were with regards to it til my aneurysm showed up and after the coiling procedure was done,i was left with this ongoing crappy headache.i also suffer from migranes but those had been under control for so long that I truely had forgotton just how debilitating just the actual head pain can be,even tho my other pain is really excruciating at times,man that headpain really just did me in.
the only thing that worked for a while was the dilaudid that my IR had Rxed for me for the first few weeks,then we went to what conductor mentioned,the fioricet?narcotics for some reason,unless they are the really strong ones,historically don't really work well on tension headaches.since these are actually being caused by tension,you need something a bit more specific,and the fioricet really seemed to fit the bill,and really worked much better than the dilaudid for my headaches.
part of my problem at that time was that my c spine got messed up somehow while i was "out' during the procedure(my c spine is a flippin mess and somehow,they moved my neck wrong during the gurney transfer or something).i ended up with one big huge long "knot' that went from the base of my skull,thru my neck all the way down to just under my shoulder blade.the only thing that eventually kicked the headaches was a trigger point injection my PM did that started at the base of my skull along with some along the entire length of the problem areas.perhaps a trigger point injection at the skull base would actually take away that tension since the majority of tension usually starts at the muscles at the base of the skull?just a thought.
but I would definitely discuss the fioricet and the possible TP injections with your PM.either one would at least give you "some" possible relief.good luck kelsy,i hope something will work for you really soon.marcia
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.
Kelsey, I'm sorry that you can't get more help from your dr--headaches can be so dilapidating, I know, been there done that. I also have a neck injury, and as a result suffered some nasty headaches and migraines. My primary kept giving me meds that did more damage than good by causing rebound headaches and misdiagosed me with a muscle problem. When I finally got into pain management, my neck was properly diagnosed with herniations and I was put on a med called topamax that cleared up the headaches.
I also just recently had an esi that didn't work for me and caused my headaches to come back. Because my pm doc didnt get back in touch with me in a timely fashion I found that taking naproxen really helped a lot to control my headaches in the meantime. Now I just take a stronger dose of the topamax and the headaches are better.
I would take notes and get back in touch with your dr--I don't think he's really being fair with you. Headaches are quite common with people who have neck injuries and it should be part of your treatment!! I read about the topamax on this healthboard and mentioned to my dr--that's how I ended up on it. It gave me back part of my life--now if I could just get back the rest of it Keep in touch and let us know how you are doing!